MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 230663927); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open and the phenom 27 microcatheter was damaged.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the internal carotid artery (ica) c6 segment with a max diameter of 6.0mm and a 4.6mm neck diameter.The landing zone was 4.1mm distally and 4.55mm proximally.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery with a diameter of 6mm.The angiographic result post procedure showed the blood vessels were in good condition, and there was no rupture of the aneurysm.It was reported that the surgeon selected a 450-20 ped2 (ped), 6f neuromax + 6f tongqiao silver snake 115 + phenom27 (p27) microcatheter based on the vessel diameter.After the devices were in place, the ped was removed according to standard procedures and after fully hydrated, it was delivered to the straight segment of the middle cerebral artery.The p27 was withdrawn to attempt to open the ped.  the p27 was withdrawn and the ped was deployed, but the tip of the ped did not open.Further deployment and repeated pushing and pulling did not open the tip.The entire system was retracted back into the p27, and then repositioned to the proximal end of the posterior communicating artery for deployment.Pushing the guidewire, the tip of the ped still did not open.Considering the safety of the surgery and the patient, the entire ped and p27 were withdrawn from the body.Damage was also found at the tip of the p27 outside the body; a new phenom 27 and ped were then used, and the surgery continued successfully.The patient was unharmed.The pip eline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a 6f neuro max guide catheter and stryker synchro guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that the cause of the pipeline's failure to open and phenom catheter damage was asked but unknown.The section of the pipeline that did not open was the distal tip.The pipeline had not been placed in a vessel bend when it failed to open.The additional steps or other devices attempted to open the pipeline included multiple attempts to retrieve and redeploy is still could not be opened.
 
Additional Manufacturer Narrative
H3: product analysis: as found condition: the pipeline flex shield was returned inside a biohazard bag and a shipping box.Visual inspection/damage location details: the distal and proximal dps restraints were intact, and the dps sleeves showed no signs of damage.Both the distal hypotube and the ptfe shrink tubing were also intact, with no signs of elongation.The distal and proximal ends of the braid were found open and frayed.The pushwire showed no bends, and there were no defects in the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the returned device, the customer report of "failure to open at the distal" was not confirmed, as the distal end of the braid was opened and frayed.The cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, damage to the braid, or deployment of the braid in a bend of the vessel.The customer noted that the vessel tortuosity was moderate and that the braid was not positioned in a bend, which rules these factors out as possible causes.It is possible that damage to the braid contributed to the failure to open.Such damage can occur from resheathing the braid more than twice, excessive manipulation, improper deployment techniques, pushing or pulling the delivery wire against resistance, or deploying or resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23879298
Report Number2029214-2025-02677
Device Sequence Number9650301
Product Code OUT
UDI-Device Identifier00763000284541
UDI-Public(01)00763000284541(17)280721(10)D053704
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-20
Device Catalogue NumberPED2-450-20
Device Lot NumberD053704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer12/30/2025
02/12/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/23/2026
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexFemale